Drought, Osage
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Osage forecast zone
- Reported by
- Official NWS Observations
Although rainfall was plentiful across much of eastern Oklahoma over the past couple of months and drought conditions subsequently improved over much of the region, severe drought conditions persisted across Osage, Pawnee, Washington, and Nowata Counties through December. Rainfall across much of these counties during the month averaged slightly below normal in December.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Although rainfall was plentiful across much of eastern Oklahoma over the past couple of months and drought conditions subsequently improved over much of the region, severe drought conditions persisted across Osage, Pawnee, Washington, and Nowata Counties through December. Rainfall across much of these counties during the month averaged slightly below normal in December. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 30, 11:05 PM CST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1105 PM CST WED NOV 30 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 6Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES OVER THE NEXT 24 HOURS. HIGH CLOUDS WILL BEGIN TO INCREASE DURING THE DAY THURSDAY. A COLD FRONT WILL JUST BE ENTERING NORTHEAST OKLAHOMA AT THE END OF THIS FORECAST PERIOD. && .PREV DISCUSSION... /ISSUED 924 PM CST WED NOV 30 2011/ DISCUSSION... THE CURRENT FORECAST LOOKS GOOD AND NO UPDATE IS NEEDED AT THIS TIME. THE NEW 00Z NAM IS A BIT SLOWER THAN ITS PREVIOUS RUNS WITH THE SATURDAY SYSTEM BUT STILL REMAINS ON THE FASTER EDGE OF THE MODEL SUITE. STILL LOOKS LIKE A WET SATURDAY INTO SATURDAY EVENING. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 501 PM CST WED NOV 30 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 501 PM CST WED NOV 30 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY THROUGH TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... AN UPPER LEVEL STORM SYSTEM IN THE SOUTHWEST U.S. WILL GENERATE A SURFACE LOW IN THE VICINITY OF NORTHWEST TEXAS EARLY SATURDAY. AS THAT LOW MOVES NORTHEAST INTO EASTERN KANSAS...IT WILL INTERSECT MOIST SOUTHERLY FLOW RESULTING IN A PERIOD OF RAIN FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, December 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 355393, 355394, 355395, 355396.